Skip to Main content Skip to Navigation
Journal articles

From random Poincaré maps to stochastic mixed-mode-oscillation patterns

Abstract : We quantify the effect of Gaussian white noise on fast--slow dynamical systems with one fast and two slow variables, which display mixed-mode oscillations owing to the presence of a folded-node singularity. The stochastic system can be described by a continuous-space, discrete-time Markov chain, recording the returns of sample paths to a Poincaré section. We provide estimates on the kernel of this Markov chain, depending on the system parameters and the noise intensity. These results yield predictions on the observed random mixed-mode oscillation patterns. Our analysis shows that there is an intricate interplay between the number of small-amplitude oscillations and the global return mechanism. In combination with a local saturation phenomenon near the folded node, this interplay can modify the number of small-amplitude oscillations after a large-amplitude oscillation. Finally, sufficient conditions are derived which determine when the noise increases the number of small-amplitude oscillations and when it decreases this number.
Document type :
Journal articles
Complete list of metadatas

Cited literature [84 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00921881
Contributor : Nils Berglund <>
Submitted on : Friday, November 14, 2014 - 3:03:23 PM
Last modification on : Tuesday, December 17, 2019 - 9:28:01 AM
Document(s) archivé(s) le : Sunday, February 15, 2015 - 11:05:25 AM

Files

MMO_MC_rev.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Nils Berglund, Barbara Gentz, Christian Kuehn. From random Poincaré maps to stochastic mixed-mode-oscillation patterns. Journal of Dynamics and Differential Equations, Springer Verlag, 2015, 27 (1), pp.83-136. ⟨10.1007/s10884-014-9419-5⟩. ⟨hal-00921881v2⟩

Share

Metrics

Record views

409

Files downloads

599